Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jul 27, 2013, 12:48 AM CDT for Bienville Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 12:48 AM CDT (05:48 UTC)
- Expired
- Jul 27, 2013, 1:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 66 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 1:00 AM CDT | TSTM WND DMG | Hall Summit, LA | TREES DOWN |
| Jul 27, 1:10 AM CDT | TSTM WND DMG | Martin, LA | A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2478 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
886 WFUS54 KSHV 270548 TORSHV LAC013-069-081-270615- /O.NEW.KSHV.TO.W.0046.130727T0548Z-130727T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1248 AM CDT SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... EXTREME NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... NORTHEASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA... * UNTIL 115 AM CDT * AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HALL SUMMIT...OR 25 MILES NORTHEAST OF MANSFIELD...MOVING EAST AT 35 MPH. THE CITY OF HALL SUMMIT IS DIRECTLY IN THE PATH OF THIS STORM.!! * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOMACK...MARTIN AND ASHLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 3224 9307 3206 9312 3216 9341 3228 9336 TIME...MOT...LOC 0547Z 287DEG 30KT 3220 9331 $$ VII
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jul 26, 9:53 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 26, 9:53 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 953 PM CDT FRI JUL 26 2013 .DISCUSSION... FRONT MOVING INTO EAST TEXAS ALONG WITH UPPER LEVEL SHORT WAVE TRIGGERING INTENSE CONVECTION ACROSS SOUTHWEST AR AND ADJACENT NORTHEAST TX AT THIS TIME. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTHEAST INTO NORTH LOUISIANA BEFORE MOVING EAST OF THE AREA EARLY SATURDAY. SINCE MOST OF THE HEAVY RAIN HAS MOVED EAST OF THE FLASH FLOOD WATCH AREA...WILL CANCEL THE WATCH. SEE NO REASON TO EXPAND AS THE AREAS RECEIVING HEAVY RAIN FOR THE NEXT FEW HOURS HAVE HIGH FFG VALUES AND HAVE NOT RECEIVED MUCH RAIN OVER THE PAST FEW DAYS. ANY ONGOING FLOODING SHOULD QUICKLY COME TO END AS THE RAIN MOVES OUT OF THE AREA. HAVE LOADED CURRENT TEMPS AND DEWPOINTS AND ADJUSTED MINS FOR CURRENT TRENDS. NOT EXPECTING ANY SIGNIFICANT CONVECTIVE DEVELOPMENT IN EAST TEXAS FOR THE HOUR REMAINING IN SEVERE WATCH 447...SO WILL CANCEL. UPDATE OUT SHORTLY. && .AVIATION... CONCERNING THE ARKLATEX...SVR WATCH TIL 04Z AND FLASH FLOOD WATCH OVERNIGHT WITH CONVECTION IS IN FULL SWING NOW AHEAD OF A SPRING LIKE COLD FRONT DRAPING JUST NORTH OF I-30. A FEW MORE SVR TSTMS POSSIBLE THROUGH 27/06Z. IN DOWNPOURS...EXPECT LIFR/IFR CIGS AND VSBY WITH GUSTS PERHAPS TOWARD 50-60 KTS ON BOW ECHOES WITH SMALL HAIL. AHEAD OF THIS COMPLEX...VFR CONDITIONS WILL DETERIORATE FOR AT LEAST A SHORT TIME TEMPOED. SOME DECKS MAY SET UP OVERNIGHT WITH CIGS/VSBYS IMPROVING AFTER DAYBREAK WITH DRIER AIR AND NELY WINDS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 90 70 95 72 / 30 40 0 0 0 MLU 72 88 68 93 69 / 100 60 10 10 0 DEQ 67 88 65 90 70 / 50 20 0 0 20 TXK 70 88 67 92 70 / 80 20 0 0 10 ELD 70 88 66 92 69 / 90 50 0 0 0 TYR 73 91 72 95 73 / 20 20 0 0 0 GGG 73 91 70 95 72 / 20 20 10 10 0 LFK 75 93 74 96 73 / 20 30 20 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
Hazardous weather outlook, Jul 26, 12:08 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1208 PM CDT FRI JUL 26 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1208 PM CDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION...WITH LOCALLY HEAVY RAINFALL OF ONE TO OVER TWO INCHES POSSIBLE AT TIMES WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE AND A NEARLY STATIONARY FRONTAL BOUNDARY. ENOUGH HEATING MAY RESULT IN MODERATE INSTABILITY THIS AFTERNOON TO ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY ACROSS PARTS OF NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS. DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THE SEVERE THREAT EXPECTED TO CONTINUE THROUGH THIS EVENING AS LARGE SCALE FORCING INCREASES ALONG AND AHEAD OF A SURFACE FRONT. THE HEAVY RAINFALL AND POTENTIAL TRAINING OF STORMS WILL RESULT IN LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS ESPECIALLY TONIGHT ACROSS SOUTHWEST ARKANSAS AND NORTH CENTRAL AND NORTHWEST LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL DIMINISH SATURDAY ACROSS THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...AS THE SURFACE FRONT SHIFTS SOUTH INTO SOUTH LOUISIANA. HIGH PRESSURE ON THE SURFACE AND ALOFT WILL BUILD EAST INTO THE LOWER MISSISSIPPI VALLEY TUESDAY...RESULTING IN TEMPERATURES CLIMBING INTO THE MID TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Local storm report, Jul 26, 11:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 4 SW LEWISVILLE 33.32N 93.63W
07/26/2013 LAFAYETTE AR LAW ENFORCEMENT
ONE TREE DOWN ACROSS CR 5 SOUTHWEST OF LEWISVILLE
&&
EVENT NUMBER SHV1300318
10Local storm report, Jul 26, 11:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 PM CDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 2 S BROKEN BOW 34.00N 94.74W
07/26/2013 MCCURTAIN OK LAW ENFORCEMENT
TEBO JONES ROAD JUST SOUTH OF BROKEN BOW WAS BARRICADED
DUE TO FLASH FLOODING
&&
EVENT NUMBER SHV1300319
10Local storm report, Jul 26, 11:36 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 4 E FARMERVILLE 32.77N 92.33W
07/26/2013 UNION LA LAW ENFORCEMENT
2 TREES DOWN JUST NORTH OF HIGHWAY 2 EAST OF
FARMERVILLE
&&
EVENT NUMBER SHV1300320
10Special weather statement, Jul 26, 11:41 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT FRI JUL 26 2013
LAZ001-002-270515-
BOSSIER-CADDO-
1141 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...BOSSIER CITY...HAUGHTON AND SHREVEPORT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING EAST AT 40
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 26, 11:49 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT FRI JUL 26 2013
LAZ002>005-012-270545-
BIENVILLE-BOSSIER-CLAIBORNE-LINCOLN-WEBSTER-
1149 PM CDT FRI JUL 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1245 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...COTTON VALLEY...DIXIE INN...DOYLINE...DUBBERLY...
GIBSLAND...HAUGHTON...HEFLIN...HOMER...MINDEN AND SIBLEY...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A COLD FRONT...GENERALLY
CENTERED ALONG INTERSTATE 20 FROM HAUGHTON...TO JUST WEST OF RUSTON.
THESE STORMS WERE MOVING EAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE POSSIBLE AT SOME LOCATIONS WITH THESE STORMS.
VIISpecial weather statement, Jul 27, 12:05 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 AM CDT SAT JUL 27 2013
LAZ001-002-010>012-270600-
BIENVILLE-BOSSIER-CADDO-DE SOTO-RED RIVER-
1205 AM CDT SAT JUL 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...DE SOTO...CADDO...BOSSIER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
STONEWALL...
AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF STONEWALL...OR 7
MILES SOUTH OF SHREVEPORT...MOVING EAST SOUTHEAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 47 min |
| Jul 27, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 50 min |
| Jul 27, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita | 48 min |
| Jul 27, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 40 min |
| Jul 27, 2:08 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 37 min |
| Jul 27, 2:45 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| Jul 27, 3:51 AM CDT | Areal Flood Advisory | SHV | De Soto, Natchitoches, Sabine | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.